Alert archive / Montana / Flash Flood Warnings in 1998
Flash Flood Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jul 3, 1998, 11:39 PM MDT for Garfield County, Phillips County, Montana. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1998, 11:39 PM MDT (05:39 UTC)
- Expired
- Jul 4, 1998, 1:35 AM MDT
- In force
- 116 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
Counties Garfield County, MT, Phillips County, MT
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 5.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGGW 040541 FFWGGW MTC033-071-040735- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GLASGOW MT 1139 PM MDT FRI JUL 3 1998 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN PHILLIPS COUNTY IN NORTH CENTRAL MONTANA NORTHWESTERN GARFIELD COUNTY IN NORTHEASTERN MONTANA * UNTIL 135 AM MDT * AT 1130 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN SOUTHEAST PHILLIPS COUNTY AND NORTHWEST GARFIELD COUNTY... MOVING SLOWLY NORTHEAST. * A LARGE AREA OF THUNDERSTORMS CONTINUED TO PRODUCE HEAVY RAIN ALONG THE MISSOURI RIVER IN THE SQUAW AND TELEGRAPH CREEK DRAINAGES. THESE THUNDERSTORMS PRODUCED RAINFALL AMOUNTS OF OVER TWO INCHES IN AN HOUR. DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. ROADS WILL BECOME IMPASSABLE IN THIS AREA DUE TO THE HEAVY RAINS. DEAL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 8:45 PM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 3, 8:45 PM MDT, 2 hours 54 minutes before
MTZ016>027-040800- NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 845 PM MDT FRI JUL 3 1998 UPPER S/WV RIDGE AXIS MOVES FROM ALONG THE ROCKIES ONTO THE PLAINS WITH THE TROUGH OVER THE WEST COAST MOVING FURTHER INLAND...KEEPING MONTANA IN SOUTHWEST FLOW THROUGH THE WEEKEND. PLENTY OF MOISTURE AND VERTICAL MOTION ASSOCIATED WITH S/WVS IN SOUTHWEST FLOW WILL HELP SPAWN THUNDERSTORMS EACH DAY EAST OF THE DIVIDE. STORMS CURRENTLY IN CENTRAL MONTANA SHOULD MOVE INTO THE NORTHEST TONIGHT. STILL UNSURE IF STORMS WILL MAINTAIN CURRENT STRENGTH AS THEY MOVE FURTHER EAST...BUT LOOKING FOR AT LEAST SOME DECREASE IN STRENGTH AS THEY DO ENTER THE NORTHEAST. WILL NOT MAKE CHANGES TO ZONES. LOCKHART GGW 3443 060/080/060/080 GDV 3343 061/081/061/081
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 10:06 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 64 min |
| Jul 3, 10:55 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 65 min |
| Jul 3, 11:09 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 61 min |
| Jul 4, 1:00 AM MDT | Severe Thunderstorm Warning | GGW | Phillips | 65 min |
| Jul 4, 1:43 AM MDT | Severe Thunderstorm Warning | GGW | Valley | 62 min |
| Jul 4, 2:52 AM MDT | Severe Thunderstorm Warning | GGW | Valley | 58 min |
| Jul 4, 4:54 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 61 min |
| Jul 4, 5:11 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 64 min |
| Jul 4, 5:39 PM MDT | Flash Flood Warning | GGW | Daniels | 2 hr |
| Jul 4, 5:47 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 63 min |
| Jul 4, 5:50 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 65 min |
Nearby
Flash Flood Warnings in Montana, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.